| Model Number |
MI1210 SYNCHRONY ST |
| Medical Device Problem Code |
Impedance Problem (2950)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Malfunction
Event or Problem Description
The user's hearing performance is affected after a head trauma occurred in (b)(6) 2022.
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
Event or Problem Description
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to the reported trauma appears very likely.Further, in situ measurements showed three channels with high impedance already before the reported impact due to undetermined reasons.In addition, a complete insertion was not achieved at implantation surgery with two electrodes remaining extra-cochlear.However, to confirm an exact root cause device investigation would be necessary.Re-implantation is not planned at the moment.
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to the reported trauma appears very likely.Further, in situ measurements showed three channels with high impedance already before the reported impact due to undetermined reasons.In addition, a complete insertion was not achieved at implantation surgery with two electrodes remaining extra-cochlear.However, to confirm an exact root cause device investigation would be necessary.Re-implantation was carried out, but the device has not been received yet.
Event or Problem Description
The user's hearing performance is affected after a head trauma occurred in (b)(6) 2022.The user was re-implanted.
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue breakages.Also, an impact to the head might have weakened the fixation of the active electrode and could also be a factor for electrode mobility.In addition, a complete insertion was not achieved at implantation surgery with two electrodes remaining extra-cochlear.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
Event or Problem Description